Painkillers, also called Opiates, Opioids or Narcotics; are all drugs prescribed for painful conditions, like if a person is in an accident, requires surgery or has pain from Cancer. Opiate painkillers can also provide the person with a euphoric feeling, or a high. Also, Opiates can cause a person to build up a tolerance, which means the person needs to take increasingly higher doses to achieve the desired effects.
Many people with no history of any drug or alcohol problem get into trouble with Opiates. They take more than they should. There are several reasons for this. The main reason is that after a person takes Opiates every day for an extended period of time (even as brief as a few weeks), he or she may experience “withdrawal symptoms” if there is an attempt to abruptly discontinue taking the Opiates.
Withdrawal symptoms cause one to feel like he or she has the Flu. There can be nausea, vomiting, diarrhea, stomach cramps, sweating, fatigue, pain and irritability. Such unpleasant feelings often induce the person to resume their Opiate use, because doing so relieves the withdrawal symptoms. After a while, the person may end up on high doses of Opiates.
High doses of Opiates can be deadly, because they can cause someone to stop breathing. Mixing Opiates with certain other drugs, or alcohol, can make the loss of breathing more likely. After that, the person will die in about five to ten minutes from lack of oxygen.
If you or a loved one is suffering with an Opiate problem, or a problem with alcohol or other drugs; call for help today: 601-261-9101. Or online at: www.TheDrugandAlcoholDetoxClinic.com There’s Still Hope!